MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; IMPACTOR

XTANT MEDICAL HOLDINGS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; IMPACTOR
Model Number T066-0045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on (b)(6) 2023.It was reported that a forceps implant inserter was broken when impacted with a mallet for insertion of a system implant.There were no known patient complications or delay in treatment.An alternate available instrument was used to successfully complete the procedure.An ra# was issued for return of the complaint instrument, which was received at the manufacturer for assessment on 3/13/2023.
 
Additional Manufacturer Narrative
A visual assessment of the returned forceps implant inserter showed and instrument with repeated use, as identified by worn laser markings, surface scratches, and corrosion at the location of the instrument malfunction.A functionality assessment was not performed due to the damaged condition of the returned forceps implant inserter, which was removed from distributable inventory.A dhr review was performed for the complaint instrument lot and there were no manufacturing anomalies identified.The instrument lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 6/03/2015.The complaint forceps implant inserter was distributed to the complainant on 5/06/2020.The complainant stated that the forceps implant inserter had been used and sterilized multiple times without having been exchanged or inspected by xtant.The system ifu provides guidance on instrument inspection criteria, including inspection of moving parts to ensure proper instrument operation, and if corrosion is noted during inspection to not use the instrument and contact the manufacturer for a replacement.The area of the instrument fracture had corrosion present.The root cause of this complaint cannot be reliably determined.It may be possible that there was a small crack present, and repeated exposure to sterilization cycles and procedures could have propagated the corrosion in the crack, which resulted in the observed instrument malfunction.There has been one other complaint of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.

Brand Name
IRIX-C CERVICAL INTEGRATED FUSION SYSTEM
Common Device Name
IMPACTOR
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 
MDR Report Key16677650
Report Number3005031160-2023-00007
Device Sequence Number20158109
Product Code HWA
UDI-Device IdentifierM697T06600451
UDI-PublicM697T06600451
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K162944
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT066-0045
Device Lot Number13602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Initial Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale